MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Sterling SL; Catheter, Angioplasty, Peripheral, Transluminal

BOSTON SCIENTIFIC CORPORATION Sterling SL; Catheter, Angioplasty, Peripheral, Transluminal
Model Number H74939148308010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160)
Date of Event 06/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 (initial phone number): (b)(6).
 
Event or Problem Description
It was reported that balloon burst occurred.A 3.0mm x 80mm x 150cm sterling was selected for use in a percutaneous transluminal angioplasty (pta) procedure.During the procedure, the balloon burst and material from the balloon and balloon marker remained in the patient.The balloon material was secured in the dissection membrane and fixed with a stent.The procedure was completed with a new balloon and a stent was placed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 (initial phone number): (b)(6).It was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.The sterling sl balloon catheter was returned for analysis.Visual examination revealed that the guidewire lumen is separated 146.1cm from the hub and the balloon is separated 152.6cm from the hub.Microscopic examination revealed no additional damages.The distal guidewire lumen, distal balloon, marker band, and tip are missing.Review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.A review of the sterling sl device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Boston scientific has assigned an investigation conclusion of adverse event related to procedure.It was reported that balloon burst occurred.Analysis revealed a separation which is consistent with the reported balloon material rupture.Therefore, the complaint was confirmed.

Brand Name
Sterling SL
Common Device Name
Catheter, Angioplasty, Peripheral, Transluminal
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(763)494-1632
MDR Report Key25738396
Report Number2124215-2026-36153
Device Sequence Number16090522
Product Code LIT
UDI-Device Identifier08714729782322
UDI-Public(01)08714729782322(17)280302(10)38734954
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939148308010
Device Catalogue NumberH74939148308010
Device Lot Number0038734954
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/13/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2026
Supplement Date Received by Manufacturer07/08/2026
Initial Report FDA Received Date07/07/2026
Supplement Report FDA Received Date08/06/2026
Date Device Manufactured03/03/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown